MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ BC WINGED SHIELDED IV CATHETER BLOOD CONTROL TECHNOLOGY; INTRAVASCULAR CATHETER

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD INSYTE¿ AUTOGUARD¿ BC WINGED SHIELDED IV CATHETER BLOOD CONTROL TECHNOLOGY; INTRAVASCULAR CATHETER
Catalog Number 392634
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the tip of the bd insyte¿ autoguard¿ bc winged shielded iv catheter blood control technology was found sheared/frayed when removing it from the packaging.The following information was provided by the initial reporter: "catheter tip was sheared / frayed when the device was taken out of the package".
 
Additional Manufacturer Narrative
H6: investigation summary: our quality engineer inspected the photograph submitted for evaluation.Bd received one photograph which displayed a 20gx1.16in insyte autoguard blood control from lot number 3129529.The needle was protruding through the catheter near the tip.The observable features on the submitted photographs did not contain enough information to identify a specific root cause of the reported event.Your reported issue was confirmed as the needle pierced the catheter wall.The photo provided for this incident did not present sufficient evidence to establish a definite root cause.A device history record review showed no non-conformances associated with this issue during the production of this batch.
 
Event or Problem Description
It was reported that the tip of the bd insyte¿ autoguard¿ bc winged shielded iv catheter blood control technology was found sheared/frayed when removing it from the packaging.The following information was provided by the initial reporter: "catheter tip was sheared / frayed when the device was taken out of the package.".

Brand Name
BD INSYTE¿ AUTOGUARD¿ BC WINGED SHIELDED IV CATHETER BLOOD CONTROL TECHNOLOGY
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17502178
Report Number1710034-2023-00907
Device Sequence Number2394606
Product Code FOZ
UDI-Device Identifier00382903926343
UDI-Public00382903926343
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K201075
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2026
Device Catalogue Number392634
Device Lot Number3129529
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2023
Supplement Date Received by Manufacturer09/15/2023
Initial Report FDA Received Date08/10/2023
Supplement Report FDA Received Date10/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown